Jump to content
Important Survey - Please Participate ×

how long does withdrawal last?


[ca...]

Recommended Posts

I have been on 1 mg Xanax per day for about 5 months. I developed a metallic taste in my mouth within the last 2 months or so. I am trying to get off Xanax, mainly to get rid of this taste but also because I have been reading about it and I realize how bad it is. I have had insomnia, shakiness and general malaise. I have tried tapering off it but couldn't sleep so ended up having to take it again to get some sleep. Recently I purchased a number of supplements to increase Gaba and help me get to sleep. I have been able to increase my sleep from 2 hours to 5 hours but I need to know how long it will take and how long should I be tapering given the dose and length of time I was using it. And who else has had this metallic taste and when will it go away?

Thanks.

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  The metallic taste is a common withdrawal symptom, one of the more minor ones.  Insomnia and anxiety are the two most common major symptoms.  All these are temporary and will go away as you heal.  How long your symptoms will last can't be predicted in advance, it's a very variable individual thing.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...